Rapidly developing colitis induced by combination therapy of lenvatinib and anti-PD-1 antibody

 

Clinical Imaging and Case Reports

Rapidly developing colitis induced by combination therapy of lenvatinib and anti-PD-1 antibody
Jinyuan Ma

Shanghai Skin Disease Hospital, School of Medicine, Tongji University, 1278 Baode Road, Shanghai 200443, China

Correspondence to Author: Jinyuan Ma
Abstract:
lthough diarrhea caused by immune checkpoint inhibitors (ICIs) or tyrosine kinase inhibitor (TKI) are common, server colitis caused by tyrosine kinase inhibitor (TKI) combined with anti-PD-1 has not been paid attention to. The combination of lenvatinib and anti-PD-1 antibody has been applied for an effort for HCC treatment. We reported two cases of initially lenvatinib induced mild diarrhea while fast developed into rather severe colitis after the first dose of anti-PD-1. We speculated that lenvatinib may be a trigger of anti-PD-1 related colitis through mediating the degradation of PD-L1 in colon tissue to make disturbance of immunity homeostasis and increasing the percentage of activated CD8+ T cells infiltration. Prevention and treatment of these related adverse effect were put forward.
Citation:

Jinyuan Ma. Rapidly developing colitis induced by combination therapy of lenvatinib and anti-PD-1 antibody. Clinical Imaging and Case Reports 2023.